October  2017, 10(5): 1095-1106. doi: 10.3934/dcdss.2017059

On concentration of semi-classical solitary waves for a generalized Kadomtsev-Petviashvili equation

a. 

School of Mathematics, Jilin University, Changchun 130012, China

b. 

School of Mathematics and Statistics, and Center for Mathematics and Interdisciplinary Sciences, Northeast Normal University, Changchun 130024, China

c. 

State Key Laboratory of Automotive Simulation and Control, Jilin University, Changchun 130012, China

* Corresponding author: Yuanhong Wei

Received  November 2016 Revised  November 2016 Published  June 2017

Fund Project: Y. Wei is supported by NSFC(grant No. 11301209). Y. Li is supported by National Basic Research Program of China (grant No. 2013CB834100), NSFC(grant No. 11571065) and NSFC(grant No. 11171132). X. Yang is supported by NSFC(grant No. 11201173)

The present paper is concerned with semi-classical solitary wave solutions of a generalized Kadomtsev-Petviashvili equation in $\mathbb{R}^{2}$. Parameter $\varepsilon$ and potential $V(x,y)$ are included in the problem. The existence of the least energy solution is established for all $\varepsilon>0$ small. Moreover, we point out that these solutions converge to a least energy solution of the associated limit problem and concentrate to the minimum point of the potential as $\varepsilon \to 0$.

Citation: Yuanhong Wei, Yong Li, Xue Yang. On concentration of semi-classical solitary waves for a generalized Kadomtsev-Petviashvili equation. Discrete & Continuous Dynamical Systems - S, 2017, 10 (5) : 1095-1106. doi: 10.3934/dcdss.2017059
References:
[1]

M. J. Ablowitz and P. A. Clarkson, Solitons, Nonlinear Evolution Equations and Inverse Scattering, volume 149 of London Mathematical Society Lecture Note Series, Cambridge University Press, Cambridge, 1991. doi: 10.1017/CBO9780511623998. Google Scholar

[2]

M. J. Ablowitz and H. Segur, Solitons and the Inverse Scattering Transform, volume 4 of SIAM Studies in Applied Mathematics, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, Pa. , 1981. Google Scholar

[3]

D. BorisT. Grava and C. Klein, On critical behaviour in generalized Kadomtsev-Petviashvili equations, Physica D: Nonlinear Phenomena, 333 (2016), 157-170. doi: 10.1016/j.physd.2016.01.011. Google Scholar

[4]

A. De Bouard and J.-C. Saut, Solitary waves of generalized Kadomtsev-Petviashvili equations, Annales de l'Institut Henri Poincare (C) Non Linear Analysis, 14 (1997), 211-236. doi: 10.1016/S0294-1449(97)80145-X. Google Scholar

[5]

J. Bourgain, On the cauchy problem for the Kadomstev-Petviashvili equation, Geometric and Functional Analysis, 3 (1993), 315-341. doi: 10.1007/BF01896259. Google Scholar

[6]

M. del Pino and P. L. Felmer, Local mountain passes for semilinear elliptic problems in unbounded domains, Calc. Var. Partial Differential Equations, 4 (1996), 121-137. doi: 10.1007/BF01189950. Google Scholar

[7]

W. Ding and W. Ni, On the existence of positive entire solutions of a semilinear elliptic equation, Arch. Rational Mech. Anal., 91 (1986), 283-308. doi: 10.1007/BF00282336. Google Scholar

[8]

Y. Ding, Semi-classical ground states concentrating on the nonlinear potential for a Dirac equation, J. Differential Equations, 249 (2010), 1015-1034. doi: 10.1016/j.jde.2010.03.022. Google Scholar

[9]

Y. Ding and X. Liu, Semi-classical limits of ground states of a nonlinear Dirac equation, J. Differential Equations, 252 (2012), 4962-4987. doi: 10.1016/j.jde.2012.01.023. Google Scholar

[10]

Y. Ding and B. Ruf, Existence and concentration of semiclassical solutions for Dirac equations with critical nonlinearities, SIAM J. Math. Anal., 44 (2012), 3755-3785. doi: 10.1137/110850670. Google Scholar

[11]

Y. Ding and T. Xu, Localized concentration of semi-classical states for nonlinear Dirac equations, Arch. Ration. Mech. Anal., 216 (2015), 415-447. doi: 10.1007/s00205-014-0811-4. Google Scholar

[12]

B. B. Kadomtsev and V. I. Petviashvili, On the stability of solitary waves in weakly dispersing media, Soviet Physics Doklady, 15 (1970), 539.Google Scholar

[13]

C. Klein and J.-C. Saut, A numerical approach to blow-up issues for dispersive perturbations of Burgers' equation, Phys. D, 295/296 (2015), 46-65. doi: 10.1016/j.physd.2014.12.004. Google Scholar

[14]

Y. Liu, Blow up and instability of solitary-wave solutions to a generalized Kadomtsev-Petviashvili equation, Trans. Amer. Math. Soc., 353 (2001), 191-208. doi: 10.1090/S0002-9947-00-02465-X. Google Scholar

[15]

Y. Liu, Strong instability of solitary-wave solutions to a Kadomtsev-Petviashvili equation in three dimensions, J. Differential Equations, 180 (2002), 153-170. doi: 10.1006/jdeq.2001.4054. Google Scholar

[16]

Y. Liu and X.-P. Wang, Nonlinear stability of solitary waves of a generalized Kadomtsev-Petviashvili equation, Comm. Math. Phys., 183 (1997), 253-266. Google Scholar

[17]

L. MolinetJ. C. Saut and N. Tzvetkov, Global well-posedness for the KP-Ⅰ equation, Math. Ann., 324 (2002), 255-275. doi: 10.1007/s00208-002-0338-0. Google Scholar

[18]

L. MolinetJ.-C. Saut and N. Tzvetkov, Well-posedness and ill-posedness results for the Kadomtsev-Petviashvili-Ⅰ equation, Duke Math. J., 115 (2002), 353-384. doi: 10.1215/S0012-7094-02-11525-7. Google Scholar

[19]

L. MolinetJ.C. Saut and N. Tzvetkov, Remarks on the mass constraint for KP-type equations, SIAM J. Math. Anal., 39 (2007), 627-641. doi: 10.1137/060654256. Google Scholar

[20]

J.-C. Saut, Remarks on the generalized Kadomtsev-Petviashvili equations, Indiana Univ. Math. J., 42 (1993), 1011-1026. doi: 10.1512/iumj.1993.42.42047. Google Scholar

[21]

S. Ukai, Local solutions of the Kadomtsev-Petviashvili equation, J. Fac. Sci. Univ. Tokyo, Sect. IA Math, 36 (1989), 193-209. Google Scholar

[22]

X. Wang, On concentration of positive bound states of nonlinear Schrödinger equations, Comm. Math. Phys., 153 (1993), 229-244. doi: 10.1007/BF02096642. Google Scholar

[23]

M. Willem and Z.-Q. Wang, A multiplicity result for the generalized Kadomtsev-Petviashvili equation, Journal of the Juliusz Schauder Center, 7 (1996), 261-270. Google Scholar

[24]

M. Willem, Minimax Theorems, volume 24. Birkhäuser Boston, Inc. , Boston, MA, 1996. doi: 10.1007/978-1-4612-4146-1. Google Scholar

[25]

W. Zou, Solitary waves of the generalized Kadomtsev-Petviashvili equations, Appl. Math. Lett., 15 (2002), 35-39. doi: 10.1016/S0893-9659(01)00089-1. Google Scholar

show all references

References:
[1]

M. J. Ablowitz and P. A. Clarkson, Solitons, Nonlinear Evolution Equations and Inverse Scattering, volume 149 of London Mathematical Society Lecture Note Series, Cambridge University Press, Cambridge, 1991. doi: 10.1017/CBO9780511623998. Google Scholar

[2]

M. J. Ablowitz and H. Segur, Solitons and the Inverse Scattering Transform, volume 4 of SIAM Studies in Applied Mathematics, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, Pa. , 1981. Google Scholar

[3]

D. BorisT. Grava and C. Klein, On critical behaviour in generalized Kadomtsev-Petviashvili equations, Physica D: Nonlinear Phenomena, 333 (2016), 157-170. doi: 10.1016/j.physd.2016.01.011. Google Scholar

[4]

A. De Bouard and J.-C. Saut, Solitary waves of generalized Kadomtsev-Petviashvili equations, Annales de l'Institut Henri Poincare (C) Non Linear Analysis, 14 (1997), 211-236. doi: 10.1016/S0294-1449(97)80145-X. Google Scholar

[5]

J. Bourgain, On the cauchy problem for the Kadomstev-Petviashvili equation, Geometric and Functional Analysis, 3 (1993), 315-341. doi: 10.1007/BF01896259. Google Scholar

[6]

M. del Pino and P. L. Felmer, Local mountain passes for semilinear elliptic problems in unbounded domains, Calc. Var. Partial Differential Equations, 4 (1996), 121-137. doi: 10.1007/BF01189950. Google Scholar

[7]

W. Ding and W. Ni, On the existence of positive entire solutions of a semilinear elliptic equation, Arch. Rational Mech. Anal., 91 (1986), 283-308. doi: 10.1007/BF00282336. Google Scholar

[8]

Y. Ding, Semi-classical ground states concentrating on the nonlinear potential for a Dirac equation, J. Differential Equations, 249 (2010), 1015-1034. doi: 10.1016/j.jde.2010.03.022. Google Scholar

[9]

Y. Ding and X. Liu, Semi-classical limits of ground states of a nonlinear Dirac equation, J. Differential Equations, 252 (2012), 4962-4987. doi: 10.1016/j.jde.2012.01.023. Google Scholar

[10]

Y. Ding and B. Ruf, Existence and concentration of semiclassical solutions for Dirac equations with critical nonlinearities, SIAM J. Math. Anal., 44 (2012), 3755-3785. doi: 10.1137/110850670. Google Scholar

[11]

Y. Ding and T. Xu, Localized concentration of semi-classical states for nonlinear Dirac equations, Arch. Ration. Mech. Anal., 216 (2015), 415-447. doi: 10.1007/s00205-014-0811-4. Google Scholar

[12]

B. B. Kadomtsev and V. I. Petviashvili, On the stability of solitary waves in weakly dispersing media, Soviet Physics Doklady, 15 (1970), 539.Google Scholar

[13]

C. Klein and J.-C. Saut, A numerical approach to blow-up issues for dispersive perturbations of Burgers' equation, Phys. D, 295/296 (2015), 46-65. doi: 10.1016/j.physd.2014.12.004. Google Scholar

[14]

Y. Liu, Blow up and instability of solitary-wave solutions to a generalized Kadomtsev-Petviashvili equation, Trans. Amer. Math. Soc., 353 (2001), 191-208. doi: 10.1090/S0002-9947-00-02465-X. Google Scholar

[15]

Y. Liu, Strong instability of solitary-wave solutions to a Kadomtsev-Petviashvili equation in three dimensions, J. Differential Equations, 180 (2002), 153-170. doi: 10.1006/jdeq.2001.4054. Google Scholar

[16]

Y. Liu and X.-P. Wang, Nonlinear stability of solitary waves of a generalized Kadomtsev-Petviashvili equation, Comm. Math. Phys., 183 (1997), 253-266. Google Scholar

[17]

L. MolinetJ. C. Saut and N. Tzvetkov, Global well-posedness for the KP-Ⅰ equation, Math. Ann., 324 (2002), 255-275. doi: 10.1007/s00208-002-0338-0. Google Scholar

[18]

L. MolinetJ.-C. Saut and N. Tzvetkov, Well-posedness and ill-posedness results for the Kadomtsev-Petviashvili-Ⅰ equation, Duke Math. J., 115 (2002), 353-384. doi: 10.1215/S0012-7094-02-11525-7. Google Scholar

[19]

L. MolinetJ.C. Saut and N. Tzvetkov, Remarks on the mass constraint for KP-type equations, SIAM J. Math. Anal., 39 (2007), 627-641. doi: 10.1137/060654256. Google Scholar

[20]

J.-C. Saut, Remarks on the generalized Kadomtsev-Petviashvili equations, Indiana Univ. Math. J., 42 (1993), 1011-1026. doi: 10.1512/iumj.1993.42.42047. Google Scholar

[21]

S. Ukai, Local solutions of the Kadomtsev-Petviashvili equation, J. Fac. Sci. Univ. Tokyo, Sect. IA Math, 36 (1989), 193-209. Google Scholar

[22]

X. Wang, On concentration of positive bound states of nonlinear Schrödinger equations, Comm. Math. Phys., 153 (1993), 229-244. doi: 10.1007/BF02096642. Google Scholar

[23]

M. Willem and Z.-Q. Wang, A multiplicity result for the generalized Kadomtsev-Petviashvili equation, Journal of the Juliusz Schauder Center, 7 (1996), 261-270. Google Scholar

[24]

M. Willem, Minimax Theorems, volume 24. Birkhäuser Boston, Inc. , Boston, MA, 1996. doi: 10.1007/978-1-4612-4146-1. Google Scholar

[25]

W. Zou, Solitary waves of the generalized Kadomtsev-Petviashvili equations, Appl. Math. Lett., 15 (2002), 35-39. doi: 10.1016/S0893-9659(01)00089-1. Google Scholar

[1]

Philippe Gravejat. Asymptotics of the solitary waves for the generalized Kadomtsev-Petviashvili equations. Discrete & Continuous Dynamical Systems - A, 2008, 21 (3) : 835-882. doi: 10.3934/dcds.2008.21.835

[2]

Pedro Isaza, Juan López, Jorge Mejía. Cauchy problem for the fifth order Kadomtsev-Petviashvili (KPII) equation. Communications on Pure & Applied Analysis, 2006, 5 (4) : 887-905. doi: 10.3934/cpaa.2006.5.887

[3]

Hideo Takaoka. Global well-posedness for the Kadomtsev-Petviashvili II equation. Discrete & Continuous Dynamical Systems - A, 2000, 6 (2) : 483-499. doi: 10.3934/dcds.2000.6.483

[4]

Pedro Isaza, Jorge Mejía. On the support of solutions to the Kadomtsev-Petviashvili (KP-II) equation. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1239-1255. doi: 10.3934/cpaa.2011.10.1239

[5]

Anahita Eslami Rad, Enrique G. Reyes. The Kadomtsev-Petviashvili hierarchy and the Mulase factorization of formal Lie groups. Journal of Geometric Mechanics, 2013, 5 (3) : 345-364. doi: 10.3934/jgm.2013.5.345

[6]

Claude Bardos, Nicolas Besse. The Cauchy problem for the Vlasov-Dirac-Benney equation and related issues in fluid mechanics and semi-classical limits. Kinetic & Related Models, 2013, 6 (4) : 893-917. doi: 10.3934/krm.2013.6.893

[7]

Lihui Chai, Shi Jin, Qin Li. Semi-classical models for the Schrödinger equation with periodic potentials and band crossings. Kinetic & Related Models, 2013, 6 (3) : 505-532. doi: 10.3934/krm.2013.6.505

[8]

Christian Klein, Ralf Peter. Numerical study of blow-up in solutions to generalized Kadomtsev-Petviashvili equations. Discrete & Continuous Dynamical Systems - B, 2014, 19 (6) : 1689-1717. doi: 10.3934/dcdsb.2014.19.1689

[9]

Anwar Ja'afar Mohamad Jawad, Mohammad Mirzazadeh, Anjan Biswas. Dynamics of shallow water waves with Gardner-Kadomtsev-Petviashvili equation. Discrete & Continuous Dynamical Systems - S, 2015, 8 (6) : 1155-1164. doi: 10.3934/dcdss.2015.8.1155

[10]

Yongqin Liu. The point-wise estimates of solutions for semi-linear dissipative wave equation. Communications on Pure & Applied Analysis, 2013, 12 (1) : 237-252. doi: 10.3934/cpaa.2013.12.237

[11]

Jerry L. Bona, Didier Pilod. Stability of solitary-wave solutions to the Hirota-Satsuma equation. Discrete & Continuous Dynamical Systems - A, 2010, 27 (4) : 1391-1413. doi: 10.3934/dcds.2010.27.1391

[12]

Maurizio Grasselli, Vittorino Pata. On the damped semilinear wave equation with critical exponent. Conference Publications, 2003, 2003 (Special) : 351-358. doi: 10.3934/proc.2003.2003.351

[13]

Jian Zhang, Shihui Zhu, Xiaoguang Li. Rate of $L^2$-concentration of the blow-up solution for critical nonlinear Schrödinger equation with potential. Mathematical Control & Related Fields, 2011, 1 (1) : 119-127. doi: 10.3934/mcrf.2011.1.119

[14]

Mohameden Ahmedou, Mohamed Ben Ayed, Marcello Lucia. On a resonant mean field type equation: A "critical point at Infinity" approach. Discrete & Continuous Dynamical Systems - A, 2017, 37 (4) : 1789-1818. doi: 10.3934/dcds.2017075

[15]

Út V. Lê. Contraction-Galerkin method for a semi-linear wave equation. Communications on Pure & Applied Analysis, 2010, 9 (1) : 141-160. doi: 10.3934/cpaa.2010.9.141

[16]

Daniele Cassani, João Marcos do Ó, Abbas Moameni. Existence and concentration of solitary waves for a class of quasilinear Schrödinger equations. Communications on Pure & Applied Analysis, 2010, 9 (2) : 281-306. doi: 10.3934/cpaa.2010.9.281

[17]

José Raúl Quintero, Juan Carlos Muñoz Grajales. Solitary waves for an internal wave model. Discrete & Continuous Dynamical Systems - A, 2016, 36 (10) : 5721-5741. doi: 10.3934/dcds.2016051

[18]

Rui Liu. Several new types of solitary wave solutions for the generalized Camassa-Holm-Degasperis-Procesi equation. Communications on Pure & Applied Analysis, 2010, 9 (1) : 77-90. doi: 10.3934/cpaa.2010.9.77

[19]

Xiaowan Li, Zengji Du, Shuguan Ji. Existence results of solitary wave solutions for a delayed Camassa-Holm-KP equation. Communications on Pure & Applied Analysis, 2019, 18 (6) : 2961-2981. doi: 10.3934/cpaa.2019132

[20]

David Lannes, Jean-Claude Saut. Remarks on the full dispersion Kadomtsev-Petviashvli equation. Kinetic & Related Models, 2013, 6 (4) : 989-1009. doi: 10.3934/krm.2013.6.989

2018 Impact Factor: 0.545

Metrics

  • PDF downloads (15)
  • HTML views (28)
  • Cited by (0)

Other articles
by authors

[Back to Top]